Spondylitis Association of America
Topic Options
#205519 - 04/22/11 06:01 PM tremor after exertion?
serena70 Offline
Registered Visitor

Registered: 04/25/10
Posts: 506
Loc: Portland, OR
Does anyone else have any issues with tremors?

Mine started last year before I started the TNF (Remicade). I noticed after power-washing my deck for 25 minutes my left arm was so shaky I couldn't even drink a glass of water it was shaking so bad.

Since then I noticed after exertion I would sometimes, not always, get a tremor to my arm/arms. But it always went away after resting for about 20 minutes.

A couple months ago I had an MRI to check for MS and it came back clean except for one spot that the neuro said was not demylination. I'm supposed repeat MRI in a year.

Anyway, today, I was finally feeling better, I started humira a month ago.

So I did about 20 minutes power-washing. This time my right arm was really shaky. This time it hasn't stopped shaking and it's been 2.5 hours since I finished.

Of course I feel like crap. I overdid it. I can't believe 20 minutes of physical exertion can totally wipe me out like this. Ok I did go for a super-slow 15 walk this morning and put away a mountain of laundry today but still. I feel like I've been beaten.

And the tremor is really starting to freak me out.

Of course I will discuss with my rheumatolgist when I see her next week. But in the meanwhile I wondered if anyone else had this issue?

Thanks. Sorry so long.
_________________________
AS July 2010
Failed remicade and humira | Now trying enbrel
mom to 1 daughter

Top
#205523 - 04/22/11 07:05 PM Re: tremor after exertion? [Re: serena70]
seekonk Offline
Registered Visitor

Registered: 12/06/10
Posts: 1254
Could it be from poor muscle endurance or condition due to lack of exercise of those particular muscles? Just muscle exhaustion can cause tremor.


Edited by seekonk (04/22/11 07:08 PM)
_________________________
Spondylitis since '08, finally diagnosed Feb '11.
Enbrel 50mg/week.

Top
#205527 - 04/22/11 07:20 PM Re: tremor after exertion? [Re: seekonk]
aslee9 Offline
Registered Visitor

Registered: 08/28/08
Posts: 2119
Loc: michigan
I don't see what medications you are taking. I had to quit taking neurotin because my hands would get tremors. I'd hold a book out to a child at work and my hands would visibly tremble. Since quitting the neurotin, its gone away. I remember one other medication doing that to me years ago, not sure what the name of it was.

Have your doctor check and see if it could be from medication.
_________________________
Ann
HLAB27+
62 years old flexeril, tramadol, tramadol er, percocet, lidoderm patch, flector patch, voltaren gel + other meds for other conditions + lots of vitamins


Top
#205557 - 04/23/11 07:44 AM Re: tremor after exertion? [Re: aslee9]
iviary Offline
Registered Visitor

Registered: 11/29/10
Posts: 1999
Loc: North Texas
Yes, I commonly have hand tremors as well. Sometimes when I'm exhausted, sometimes not. It seems to also be linked to some degree with my fioricet- which has a fair amount of caffeine.
_________________________
Mary, 24, happily married photographer, momma to 2 great danes.
Dx: Psoriatic Arthritis, Fibromyalgia, Psoriasis, Sjogren's, IBS, Hiatal Hernia, & possible Endometriosis.
Meds: Cimzia, Methotrexate, Plaquenil, Relafen, Omeprazole, Lyrica, Pristiq, Tizanidine, Compound Neuropathic Pain Cream PRN, Tramadol PRN,

Top
#205558 - 04/23/11 07:56 AM Re: tremor after exertion? [Re: iviary]
drizzit Offline
Registered Visitor

Registered: 02/18/06
Posts: 1812
Early on I had muscle twitches. Felt like tremors in my knee when I was skiing. Like my knee was too weak. Always happened when I pushed a bit too hard or for really intense stretching. Mine went away when I went on Simponi.

I always assumed I was pinching a nerve or something

Top
#205566 - 04/23/11 09:58 AM Re: tremor after exertion? [Re: drizzit]
serena70 Offline
Registered Visitor

Registered: 04/25/10
Posts: 506
Loc: Portland, OR
Seekonk - It does seem like muscle exhaustion but it's out of porportion to the use.

Ann - That's interesting about neurontin. I am taking it now.

Mary - Yes, I have hand tremors from medications. I take Allegra-D, Aderall, Geodon and now I know neurontin too that all can cause hand tremor. But this is different. It's the whole arm. Tremor at the wrist makes writing hard. It's weird.

Drizzit - I get the tremors in my legs when stretching. My PT was alarmed by it. He asked me if I had been tested from MS. Now I've had two MRI's which were pretty clean.

Thanks for your responses.
_________________________
AS July 2010
Failed remicade and humira | Now trying enbrel
mom to 1 daughter

Top
#205591 - 04/23/11 12:18 PM Re: tremor after exertion? [Re: serena70]
cemc Offline
Registered Visitor

Registered: 01/15/10
Posts: 2815
Loc: UK
From your last comments, I'd wonder if what you are describing as a "tremor" is what a neurologist would describe as one, or if it is something slightly different or there is another more accurate medical name for it - for example the leg stuff from stretching could actually be "clonus". There are also a lot of different types of tremor. I think somehow it would be really good if a doctor could actually see it when it was happening. That way for a start they would be able to describe it more accurately in medical terms, and from that be able to start trying to figure out why it is happening (including whether it is something that is originating as a muscle problem, or as a central nervous system problem). Might be useful to talk with a doctor anyway and get them to run through a neuro examination.

I'd also agree that many drugs can cause these effects, and in particular some of those neuro type drugs (neurontin, etc) can actually cause the problems they set out to cure.
_________________________
Cauda equina type neurogenic bladder problems. Coeliac disease. Sicca syndrome. Ataxic gait and use crutches. Non-specific gut problems. Current meds: Codeine phosphate, occasional diazepam (Guts shredded by NSAIDs). Previously diclofenac worked well.

Top
#205958 - 04/26/11 08:25 PM Re: tremor after exertion? [Re: serena70]
Jean Angel Offline
Registered Visitor

Registered: 01/18/07
Posts: 1834
Loc: Enid
Just saw this post. After yrs of no diagnosis,and actually trying to find out about the AS I was sent to a Neurologist and was diagnosed with Essential Tremors, opposite of Parkinsons, which comes with rest. I have had tremors since I was a little girl and it grew worse the older I became . I was put on Primidone and Propanalol. If you do not have a Neurologist, you might find a good one.

Top
#205967 - 04/26/11 08:51 PM Re: tremor after exertion? [Re: Jean Angel]
chemman Offline
Registered Visitor

Registered: 03/20/11
Posts: 162
I get this as well. It's like my body gets exhausted very quickly. I work in a chemistry lab doing lots of pipetting and working with my hands/arms and walking around a lot too. After a stretch of hard work, my limbs feel very weak and shaky.

But sometimes if I catch it coming on, I will down some food with some quick carbs and it gets better. Something is wrong with my metabolism methinks. It has to do with glucose mobilization and utilization.

Try eating something really sweet next time it happens and let me know if it changes anything. Muscles run on sugar.

Also, I don't think that it is muscle de-conditioning because I am on a decent dose of anabolic steroids [for treatment of my low testosterone] and have a good bit of strength, except for when this weakness sets in. If I am rested I could carry my girlfriend around my apartment in my arms [although my joints would hate me later], but when the shakiness sets in, just moving a tiny tray with tubes in it seems strenuous.


Edited by chemman (04/26/11 09:04 PM)

Top


Moderator:  Chris Miller, ElinAslanyan 

        Bookmark and Share RSS Feed


About Us |  Join SAA |  Educational Materials |  Contact Us |  Privacy Statement |  Guidestar
Good Operating Practices |  SAA Store Policies
� 2012 Spondylitis Association of America, All Rights Reserved